Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 244, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1996, 7:28 PM CDT for Stanton County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1996, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 22, 1996, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230028 SVRDDC KSC187-230115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT SAT JUN 22 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN STANTON COUNTY AT 725 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY DODGE CITY DOPPLER RADAR 10 MILES SOUTH SOUTHWEST OF BIG BOW MOVING EAST NORTHEAST AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN OVER OPEN COUNTRY THROUGH 750 PM. THIS STORM WILL PASS NEAR BIG BOW BY 8 PM. IF YOU ARE IN THE PATH OF THIS STORM IN SOUTHEAST STANTON COUNTY...TAKE COVER NOW! THIS STORM IS CAPABLE OF PRODUCING UP TO GOLFBALL SIZED HAIL AND WINDS IN EXCESS OF 60 MPH. WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPL\IANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. SEARCY/STOUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:08 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 4:08 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 405 PM CDT SAT JUN 22 1996 ...FCST CHALLENGE TODAY IS CHANCES OF PCPN... PREFER RAFS MODEL THIS PERIOD BASED ON VERIFYING THE BEST FIRST 6 HOURS (18Z) WITH SURFACE PRESSURE AND FASTER MOVEMENT OF S/W INTO UTAH BY 00Z SUN. IN ANY EVENT BEST CHANCE OF TRW TONIGHT APPEARS TO BE IN WRN AND NRN CWA COUNTIES IN ASSOCIATION WITH S/W MOVING JUST NORTH OF STATIONARY BOUNDARY IN NRN KANSAS. 20 TO 30 POP IN ORDER ON SUNDAY AS SFC TROUGH WILL BE MOVING THROUGH COUNTIES WITH RAFS SHOWING FAIRLY HIGH THETA E AIR. COLD FNT APPROACHES NRN CWA COUNTIES SUNDAY NIGHT...SO WENT 30 POP THERE...20 ELSEWHERE. ON MONDAY HEIGHTS ACTUALLY RISE AND FRONT HAS TROUBLE MAKING SOUTHWARD PROGRESS. RAFS INDICATING SFC TROUGH KS/COLO BORDER BY EVENING. WENT 30 POP TRW NRN AND WRN CWA COUNTIES MONDAY. LEFT OUT ANY POP FOR MEDICINE LODGE ALL PERIODS AS THEY APPEAR FURTHEST REMOVED FROM TRIGGERS. FOLLOWED PERSISTENCE ON TEMPS THROUGH PERIOD. DDC 067/096 065/095 067 232 GCK 067/096 065/095 067 232 EHA 065/097 063/095 065 222 LBL 068/097 066/095 068 232 HYS 067/090 063/090 067 333 P28 071/099 069/097 071 -0- CICCONE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 59 min |
| Jun 23, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.